MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar

ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar
Model Number 407200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One brk transseptal needle was received for evaluation.The tip was also returned.The brk needle had been fractured and detached at its distal end.The insertion difficulty could not be tested due to the stylet not being returned.The brk needle instructions for use state ¿do not alter this device in any way¿.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fracture and improper procedure and reported insertion difficulty and is consistent with not following the instructions for use.
 
Event or Problem Description
This report is to advise of a fracture found in the needle during analysis.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
Trocar
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19796885
Report Number3008452825-2024-00412
Device Sequence Number19867024
Product Code DRC
UDI-Device Identifier05414734205092
UDI-Public(01)05414734205092(10)8638481(17)250731
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number407200
Device Catalogue Number407200
Device Lot Number8638481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown